# SDR 2024FA0000943

- Difficulty date: December 6, 2024
- Submitted: December 6, 2024
- Operation: General aviation
- Aircraft: N803E
- Make and model: Cirrus SR20
- Aircraft serial: 2435
- Aircraft time: 1,556 hours
- Engine: Lyc IO390A1A6
- Engine time: 1,556 hours
- Propeller: Hartzl HCE3YR1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Broken
- Location: Nr 4 Cylinder
- Stage of operation: LD
- How discovered: V
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

TURNING DOWNWIND FROM CROSSWIND THERE WAS A SINKING FEELING TO THE PLANE IN WHICH I TOOK OVER CONTROLS IMMEDIATELY CHECKED TO SEE IF POWER WAS FULL. THE POWER HANDLE WAS FULL BUT IT FELT AS IF WE HAD A LOSS OF THRUST, THEN THE RPM’S BEGAN TO RAPIDLY DROP AND SPIKE. THEN A NOISE STARTED COMING FROM THE ENGINE. IT SOUNDED LIKE SOMETHING SHEARED AND WAS DESTROYING THE ENGINE FROM THE INSIDE. LANDED AIRCRAFT AS SOON AS POSSIBLE. TOWER WAS ADVISED. MX INSPECTED THE ENGINE AND FOUND THE #4 CYLINDER EXHAUST VALVE HAD STUCK OPEN AND BROKE OFF. LARGE METAL FLAKES WERE FOUND IN THE #4 CYLINDER AND IN THE OIL SUMP SCREEN. ENGINE IS TO BE REMOVED AND SENT OUT FOR OVERHAUL.
